Arkansas, 2015Damaging Winds in Arkansas, December 12, 2015
December 12, 2015 · NWS TSA · 4 events in 1 county or zone
Thunderstorms developed into northwestern Arkansas ahead of an approaching cold front. The stronger storms produced wind damage in Benton County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed into northwestern Arkansas ahead of an approaching cold front. The stronger storms produced wind damage in Benton County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Dec 12, 9:08 PM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Dec 12, 9:08 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
908 PM CST SAT DEC 12 2015
...UPDATE...
.DISCUSSION...
Widespread rain showers continue to lift north northeast across
Eastern Oklahoma and Northwest Arkansas this evening in response
to a wave moving through New Mexico and a cold front located over
Western Oklahoma/Texas Panhandle. Rainfall amounts thus far have
been in the 1 to 2.5 inch range over far Southeast Oklahoma...with
lesser amounts of less than one inch for much of the rest of
Eastern Oklahoma and Northwest Arkansas.
Overnight tonight...widespread rain showers will continue to lift
north northeast into the CWA. Also...additional rain showers and
possible thunderstorms will move into the CWA from the west with
the approaching cold front. With Precipitable water values in the
1-1.5+ inch range across the CWA...widespread heavy rainfall will
continue to be expected through tonight. 1-2 inches remains
possible over Northeast Oklahoma...with 2-4+ inches for Southeast
Oklahoma into Northwest Arkansas. This amount of rainfall will
continue to create potential flash flood as well as river/creek
flooding conditions. Thus...will continue with the flash flood
watch into Sunday morning.
Also...through the night...0-6KM bulk shear values of 45-60kt
combined with a 50-70kt LLJ ahead of the front will allow for
limited severe potential to remain possible overnight. Marginal
instability and weak low-mid level lapse rate could help to limit
the overall severe potential...though the strong wind shear will
create the potential for damaging wind gusts as well as a brief
tornadic spin-up along/near the surface boundary. The greatest
potential for a severe warning looks to be over parts of Eastern
Oklahoma...with Southeast Oklahoma having the better chances for
any QLCS type spin-ups.
Finally...cloud cover will remain common over the region through
the night which should keep temps nearly steady ahead of the
front. Behind the front...temps this evening have been running
about 15-20 degrees cooler compared to ahead of the front. Thus...
low temps tonight of upper 50s/low 60s look to be toward 12-14z
Sunday...behind the front for much of Eastern Oklahoma...with
low/mid 60s remaining for Northwest Arkansas.
Evening update will be to tweak pop/wx/temp/dewpoint/wind/QPF
grids based on latest trend and the mentioned above. The rest of
the forecast seems to be handling well at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 58 58 41 59 / 100 90 20 0
FSM 62 63 43 61 / 100 100 10 0
MLC 59 59 41 62 / 100 90 10 0
BVO 59 59 40 58 / 90 90 40 0
FYV 61 63 40 56 / 100 100 40 0
BYV 61 64 41 57 / 100 100 50 10
MKO 60 59 41 59 / 100 90 10 0
MIO 61 64 42 56 / 100 90 50 10
F10 58 58 41 60 / 100 80 10 0
HHW 58 58 42 63 / 100 90 10 0
&&
.TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch through Sunday morning for OKZ049-053-057-058-
062-063-067>076.
AR...Flash Flood Watch through Sunday morning for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...20
AVIATION.....12Hazardous weather outlook, Dec 12, 9:29 PM CST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
929 PM CST SAT DEC 12 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-131115-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
929 PM CST SAT DEC 12 2015
...HEAVY RAINFALL WITH FLASH FLOOD AND LIMITED SEVERE POTENTIAL
INTO SUNDAY MORNING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA OF GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...MAINLY EAST OF HIGHWAY 69 IN EASTERN
OKLAHOMA AND ALSO NORTHWEST ARKANSAS.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
WIDESPREAD RAIN SHOWERS ALONG WITH A SCATTERED CHANCE FOR
THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS TONIGHT AS A COLD FRONT APPROACHES FROM THE
WEST. AMPLE AMOUNTS OF MOISTURE OVER THE REGION WILL ALLOW FOR
HEAVY RAINFALL TO BE EXPECTED OVER MUCH OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE
POSSIBLE FOR NORTHEAST OKLAHOMA...WITH WIDESPREAD RAINFALL AMOUNTS
IN THE 2 TO 4 INCH RANGE WITH LOCALLY HIGHER AMOUNTS POSSIBLE ALONG
AND EAST OF HIGHWAY 69 IN EASTERN OKLAHOMA AND ALSO NORTHWEST
ARKANSAS. THESE AMOUNTS COULD LEAD TO FLASH FLOODING AS WELL AS
SOME RIVER AND CREEK FLOODING. A FLASH FLOOD WATCH REMAINS IN
EFFECT FOR LOCATIONS ALONG AND EAST OF HIGHWAY 69 THROUGH SUNDAY
MORNING.
ALSO OVERNIGHT TONIGHT...STRONG WIND FIELDS ALOFT AHEAD
OF THE COLD FRONT COULD ALLOW FOR A LIMITED SEVERE WEATHER
POTENTIAL ACROSS EASTERN OKLAHOMA AND PARTS OF WESTERN ARKANSAS.
MARGINAL INSTABILITY OVER THE REGION COULD LIMIT THE OVERALL
POTENTIAL FOR SEVERE THUNDERSTORMS...THOUGH STRONG THE WIND SHEAR
COULD CREATE DAMAGING WIND GUSTS AS WELL AS A QUICK TORNADIC
SPINUP TO BE POSSIBLE. THE GREATEST CHANCES FOR SEVERE WEATHER
LOOK TO BE ACROSS SOUTHEAST OKLAHOMA.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY THROUGH FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
HEAVY RAINFALL IS EXPECTED TO BE ONGOING ACROSS PARTS OF EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS SUNDAY MORNING AS THE COLD FRONT
MOVES THROUGH THE REGION. PRECIPITATION SHOULD BEGIN TO TAPER OFF
FROM WEST TO EAST SUNDAY AFTERNOON AND EXIT SUNDAY NIGHT. IN THE
WAKE OF THE DEPARTING SYSTEM...A SECOND UPPER LEVEL DISTURBANCE IS
FORECAST TO MOVE THROUGH THE PLAINS DURING THE MIDDLE PART OF THE
UPCOMING WEEK. A LACK OF MOISTURE SHOULD ALLOW FOR THIS SECOND
SYSTEM TO MOVE THROUGH DRY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Thunderstorm Wind, Benton
- When
- December 12, 10:41 PM CST
- Where
- Benton County, 1.11 mi ESE of Siloam Spgs
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 36.174, -94.511
Large tree limbs were snapped by strong thunderstorm wind near Kenwood Street and Lewis Circle.
Thunderstorm Wind, Benton
- When
- December 12, 10:45 PM CST
- Where
- Benton County, 2.77 mi SSW of Gentry
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 36.233, -94.498
Several trees were uprooted to the north and northwest, just north of Arkotex Road.
Thunderstorm Wind, Benton
- When
- December 12, 10:45 PM CST
- Where
- Benton County, 1.19 mi E of Siloam Spgs
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 36.183, -94.509
Strong thunderstorm wind damaged two sheds and damaged the roof of a garden center of a large retailer.
Thunderstorm Wind, Benton
- When
- December 12, 10:47 PM CST
- Where
- Benton County, 1 mi SSW of Gentry
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 36.257, -94.487
A tree was uprooted by strong thunderstorm wind.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, December 12 to 13, 20152 injured · $2.4 million · EF2 · 27 events
- Tornado and Flash Flood in Oklahoma, December 12 to 13, 20153 injured · $2.0 million · EF2 · 2 events
- Blizzard and High Wind in Alaska, December 12 to 14, 2015$5.0 million · 114 kt wind · 6 events
- Tornado in Texas, December 12, 2015EF2 · 1 event
- Flash Flooding and Flooding in Texas, December 12 to 14, 2015$272,000 · 54 kt wind · 26 events
- Heavy Rain in Iowa, December 12 to 14, 201581 events
- Tornado in Oklahoma, December 12, 2015EF1 · 1 event
- Damaging Winds in Texas, December 12, 20152 injured · 70 kt wind · 4 events
- Winter Storm in Colorado, December 12 to 13, 20158 events
- Heavy Snow in Oregon, December 12 to 13, 20157 events
- Flash Flooding and Flooding in Kansas, December 12 to 16, 2015$10,000 · 7 events
- Damaging Winds in Texas, December 12 to 13, 201561 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 610548, 610551, 610553, 610555.